MAUDE Adverse Event Report: AV-TEMECULA-CT HT POWERTURN

AV-TEMECULA-CT HT POWERTURN
Catalog Number 1044595
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was returned for analysis.The reported kink and the reported stretched coils were able to be confirmed.Additionally, the core of the guide wire was separated.The reported difficult to remove was unable to be replicated in a testing environment as the balloon catheter was not returned.It should be noted the hi-torque guide wires instructions for use (ifu) states: guide wires are delicate instruments and should be handled carefully.Prior to use and when possible during the procedure, inspect the guide wire carefully for bends, kinks, or other damage.Do not use damaged guide wires.Using a damaged guide wire may result in vessel damage and / or inaccurate torque response.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.As there was no damage noted to the guide wire during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure and subsequent deviation of the ifu as it is likely that as the guide wire was advanced inadvertent mishandling resulted in the reported kink; thus resulting in the reported difficulty to remove upon removal of the unspecified balloon dilatation catheter.Interaction of devices and/or manipulation of the device resulted in the reported/noted device damages (stretched/offset coils, kinked/bent/separated core, scraped/scratched/detached teflon coating).There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the pedal artery with moderate tortuosity and moderate calcification.A ht powerturn guidewire was advanced to the lesion with no reported resistance.When the guidewire reached the lesion at the site of a collateral vessel, a kink occurred.An unspecified balloon dilatation catheter (bdc) was advanced over the wire and lesion was dilated.On removal of the bdc, resistance with the guidewire was noted.As a result, the guidewire and bdc had to be removed as a single unit.On inspection of the guidewire outside of the anatomy, the coils were noted to be unraveled.The core of the guidewire was intact and the device remained in one piece.The procedure was successfully completed with an additional non-abbott guidewire.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
HT POWERTURN
Common Device Name
HT POWERTURN
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7878470
Report Number2024168-2018-07195
Device Sequence Number1985763
Product Code DQX
UDI-Device Identifier08717648173998
UDI-Public08717648173998
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K112957
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue Number1044595
Device Lot Number7021361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1